Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 372, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 26, 2000, 4:53 PM CDT for Cullman County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2000, 4:53 PM CDT (21:53 UTC)
- Expired
- Jul 26, 2000, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Cullman County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 262154 SVRBHM ALC043-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 453 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... CULLMAN COUNTY IN ALABAMA... * UNTIL 530 PM CDT. * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF GOOD HOPE...MOVING EAST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CULLMAN...GOOD HOPE...AND HANCEVILLE. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:08 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 26, 3:08 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 308 PM CDT WED JUL 26 2000 BASIC FORECAST PATTERN REMAINS UNCHANGED NEXT SEVERAL DAYS...INTO EXTENDED PERIOD. PREDOMINANT FEATURES OF RIDGES WEST AND EAST...WITH TROUGH...ALBEIT WEAK AND MERELY A SHEAR AXIS AT TIMES...OVER SOUTHEAST PERSIST. OVER SOUTHERN AND WESTERN PORTIONS...HIGHER THETA E POOL... INSTABILITY...PW...AND VORT AXIS ALL INTERACT THROUGH THURSDAY AFTERNOON FOR DIURNAL CHANCE POPS. FRIDAY...CONFLICTING DATA AT HAND IN MESO. VORT AXIS SHIFTS TO SOUTHERN PORTION OF CWA ORIENTED MORE SW-NE...INFERRING DECREASED CHANCES CENTRAL AND NORTHERN PARTS... ALTHOUGH PATCH OF PRECIP IN MODEL FORECAST NORTH. LEANING TOWARDS THE DRY SOLUTION AT THIS TIME. OTHERWISE...SHORTWAVES IN NW FLOW OVER CENTRAL US CONTINUE TO POUR INTO TROUGH...WITH STRONGER SYSTEM INDICATED BY AVN OVER NE SAT. BOTTOM LINE THROUGH PERIOD IS...NOT MUCH CHANGE. GUIDANCE TEMPS CLOSE...ALTHOUGH A TOUCH COOL ON LOWS...AND WARM ON HIGHS...DUE TO CLOUDS AND MOISTURE. 81 PRELIMINARY NUMBERS... HSV 068/090 067/091 068 2121 BHM 069/091 068/091 068 2322 MGM 068/092 068/092 068 2322= .BHM...NONE.
In the hours before
Special weather statement, Jul 26, 1:30 PM CDT, 3 hours 23 minutes before
ALZ001>038-040>050-270100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED JUL 26 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF NORTH AND CENTRAL ALABAMA...THIS AFTERNOON AND EARLY THIS EVENING. MOISTURE AND INSTABILITY WILL BE SOMEWHAT GREATER WEST OF A LINE FROM FLORENCE...TO BIRMINGHAM...TO AUBURN. THE MAJORITY IF THE STORMS WILL OCCUR IN WEST AND SOUTH CENTRAL ALABAMA. SOME OF THE STRONGER STORMS WILL LIKELY PRODUCE BRIEF ISOLATED WIND GUSTS...AND POSSIBLY SMALL HAIL. HOWEVER...WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. A FIRE ALERT CONTINUES FOR ALL OF NORTH AND CENTRAL ALABAMA.
Local storm report, Jul 26, 4:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
420 PM FAYETTE AL 0.75 INCH HAIL
07/26/00 FAYETTE ON ROUTE 271...2.5 MILES
SOUTH OF FAYETTE.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 23 min |
| Jul 26, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 45 min |
| Jul 26, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.